Jump to content
Sign in to follow this  
kaymichele01

I need some advice

Recommended Posts

First of all, don't judge me, I know how dangerous it is to play around with your meds, that being said, a few weeks ago I started taking 25mg of lexapro up from 20mg. I had been on 20 well over a year and kind of felt like I had hit a plauteu in my recovery. I have an appointment with my doctor in Oct so I figured I'd know by then if the increase had helped or if I needed to try something different. I know increasing medication without a doctor's approval is risky and stupid, I just weighed the risk and went for it. I'm definitely feeling the side effects from it now,  I'm wondering how long they will last before I hopefully notice a change? Anyone gone above 20mg before? I know when you increase medication, the side affects aren't supposed to last as long. 

Share this post


Link to post
Share on other sites

Hi Kaymichele01 -- Usually, when you increase the dose (with or without GP's knowledge) the side effect profile and time would be the same as it would normally be.

As you've been on Escitalopram for longer then a eight weeks, the increase in dose should be felt quicker then the standard time frame.

With increasing the dose above the prescribed guideline, I would suggest you look out for adverse effects (one reason why there are prescribed limits is due to positive effects vs negative or harmful effects.) Meds are tested to give certain effects at certain doses and measured against positive effects of treating a disorder vs the negative or harmful effects.

This is also a reason why there are very little anti depressants available to adolescences or people under 18 as meds haven't been tested against this age group.

Tungsten.  

Edited by Tungsten Aromatics

Share this post


Link to post
Share on other sites

Yeah, basically what Tungsten said. More doesn't necessarily mean better. You know, too much of a good thing? I wouldn't recommend continuing with the increased dosage, personally, but if you feel like you've reached a plateau in your recovery you could just speak with your doctor about that, and voice your concerns. Perhaps together you can find a solution. Hope it all works out for you no matter what you decide.

Share this post


Link to post
Share on other sites

i'm on lexapro 20, why not ask your doc in am email about going up?  in any case, side effects should go away soon.

unrelated question: can someone tell me how I can comment on people's blog posts?  there's no 'comment' option. these forum threads are the only place i can give my 2 cents,

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...